Alert archive / Florida / Small Craft Advisories in 2022
Small Craft Advisory 2, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 3, 2022, 10:22 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2022, 10:22 PM EST (03:22 UTC)
- Expired
- Jan 4, 2022, 10:26 AM EST
- In force
- 12 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
302 WHUS72 KKEY 040322 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1022 PM EST Mon Jan 3 2022 GMZ033-034-054-055-074-075-041000- /O.NEW.KKEY.SC.Y.0002.220104T0322Z-220104T1000Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1022 PM EST Mon Jan 3 2022 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Seas 5 to 7 feet. * WHERE...Western Straits of Florida and Gulf waters beyond 5 fathoms including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
2 follow-up statements
247 WHUS72 KKEY 040920 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 420 AM EST Tue Jan 4 2022 GMZ033-034-041030- /O.CAN.KKEY.SC.Y.0002.000000T0000Z-220104T1000Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- 420 AM EST Tue Jan 4 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have decreased below advisory thresholds, although Small Craft Should Exercise Caution due 4 to 6 foot seas. $$ GMZ054-055-074-075-041600- /O.EXT.KKEY.SC.Y.0002.000000T0000Z-220104T1600Z/ Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 420 AM EST Tue Jan 4 2022 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Seas 5 to 7 feet. * WHERE...Western Straits of Florida. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ NB
358 WHUS72 KKEY 041526 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1026 AM EST Tue Jan 4 2022 GMZ054-055-074-075-041630- /O.CAN.KKEY.SC.Y.0002.000000T0000Z-220104T1600Z/ Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1026 AM EST Tue Jan 4 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas have subsided below criteria. Therefore, the Small Craft Advisory is cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 3, 2:42 PM EST, 7 hours 40 minutes earlier.
Area forecast discussion, Jan 3, 2:42 PM EST, 7 hours 40 minutes before
Area Forecast Discussion National Weather Service Key West FL 242 PM EST Mon Jan 3 2022 .DISCUSSION... A nor'easter and blizzard conditions are spreading northeast through the Delmarva. The cold front trailing to the southwest of this mid-latitude system pushed through the Florida Keys this morning. Winds along the front and within the leading edge of the squalls increased to near 25 knots with gusts to 30 to 35 knots, but have since eased to near 20 knots. Winds in the lee of South Florida are a little higher than expected, and near 15 knots. Temperatures are in the lower 70s with dewpoints in the lower 60s. Skies are partly cloudy and the KBYX radar detects isolated showers across the Straits along the leading edge of the slowing frontal boundary. .FORECAST... Tonight's marine forecast is a challenge. Cold air advection is intact, but may shut off quickly this evening. The surface high over Texas plans to spill quickly northeast in the wake of the departing Nor'easter, which would shut down the gradient rather abruptly. Normally we would expect a density surge off the Mainland after midnight, but there are no signs of it in the available guidance. We stuck with our mental model and went well above the consensus. Water temperatures at the Key West and Vaca NOS gauges are 78 degF, which will limit overnight lows to the mid to upper 60s. Highs will recover into the mid 70s on Tuesday as breezes diminish. The forecast for Tuesday night through Friday will feature light to gentle breezes, slight rain chances as the relic frontal boundary mingles back across the Keys, and moderating high and low temperatures. One caveat, the light breezes will open up the possibility of radiational cooling Wednesday night and Thursday night, with some locations well into the mid 60s. By Friday night or Saturday, a large anticyclone will take shape over the Eastern Seaboard, driving fresh northeast to east breezes into the Keys. The next frontal boundary will be moving south down the Gulf of Mexico and Florida by Monday. && .MARINE... Small Craft Advisory in effect for the Straits of Florida and Hawk Channel west of Craig Key, the Bayside and Gulf side, and the southeastern Gulf of Mexico beyond five fathoms including the Dry Tortugas. Northwest to north winds near 20 knots will persist for a few more hours, then diminish slowly as they veer to the northeast. Despite the diminished breezes, seas greater than 7 feet will persist across the Straits of Florida and the deeper Gulf waters adjacent to the Dry Tortugas. Complicating the marine forecast, northeast winds likely will increase to 15 to 20 knots southeast of the Upper Keys late tonight. From synopsis, cooler and drier northerly breezes will diminish slowly and veer to the northeast overnight. Breezes will veer toward the east and gradually slacken Tuesday and Tuesday night. Light to gentle breezes are expected Wednesday through at least Thursday night as an area of high pressure quickly moves offshore the Mid Atlantic. Freshening northeasterly breezes are anticipated by Friday night. && .AVIATION... The cold front that passed over the Keys earlier today has left behind a substantial cloud deck that may advect MVFR ceilings over either island terminal through tonight. Surface winds will be out of the northwest to north at 11 to 14 knots with occasional gusts up to near 20 knots before shifting to the north to northeast at near 10 knots overnight. && .CLIMATE... On this day in 1994, the daily record rainfall of 0.71" was recorded in Key West. Rainfall records in Key West date back to 1871. && .PRELIMINARY POINT TEMPS/POPS... Key West 67 75 68 78 / - - 20 10 Marathon 67 76 69 79 / - - 20 20 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ032>035-043-044-053>055-073>075. && Public/Marine/Fire...CLR Aviation/Nowcasts....JAM Data Acquisition.....SMS Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 3, 4:32 AM EST, 17 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 432 AM EST Mon Jan 3 2022 FLZ076>078-GMZ031>035-042>044-052>055-072>075-040945- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 432 AM EST Mon Jan 3 2022 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory is in effect for the offshore Gulf of Mexico marine zones, including the Dry Tortugas, as a cold front pushes through this morning and early afternoon. A Small Craft Advisory may be required for portions of the Bayside and Gulfside waters, Hawk Channel, and the Straits of Florida late this afternoon or this evening. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Small Craft Advisories in Florida, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.